1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Glimepiride and Hypos

Discussion in 'Sulphonylureas & Prandial Glucose Regulators' started by Fencer, Apr 25, 2019.

  1. Fencer

    Fencer · Well-Known Member

    Messages:
    208
    Likes Received:
    11
    Trophy Points:
    38
    Hi all - hope everyone is keeping well.

    I am currently on 2,000mg of Metformin and 2mg of Glimepiride per day. 2 weeks ago I reduced my glimepiride from 4mg to 3mg per day due to hypos in the afternoon, as advised by my surgery. As these hypos continued, the surgery took me down again to 2mg per day on Friday last week.

    I'm still getting hypos in the afternoons though. Today was particularly bad, as shown by my readings below:

    08:03 6.7 mmol/L (before breakfast)
    11:32 2.4 mmol/L
    11:32 2.8 mmol/L (restest to make sure)
    11:45 3.6 mmol/L (following a snack)
    11:54 4.7 mmol/L
    13:08 4.1 mmol/L (1 hour after lunch and immediately after a short walk).

    It came on really suddenly today, never had it quite like that before. I'm also getting them if I am more active than usual.

    I have an appointment on Wednesday next week. In the meantime should I contact my surgery, bring it down to 1mg per day or persevere a little with the 2mg per day?

    At my appointment, should I ask to get off of the Glimepiride altogether? I am trying increase my exercise, but the risk of a hypo often puts me off doing it.
     
  2. Bluetit1802

    Bluetit1802 Type 2 (in remission!) · Guru

    Messages:
    23,770
    Likes Received:
    29,846
    Trophy Points:
    298
    I would ring the surgery and ask for an urgent appointment ASAP or a telephone appointment ASAP and discuss it with your GP. Hypos can be dangerous, and it would seem your medication is too strong for you. We can't tell you to change your meds - only a doctor can do that, but you shouldn't wait until next week.
     
    • Like Like x 1
  3. Fencer

    Fencer · Well-Known Member

    Messages:
    208
    Likes Received:
    11
    Trophy Points:
    38
    OK, thanks. To begin with they told me to reduce it myself if I kept getting hypos, which I did (4mg down to 3mg). They have also told me to ring in if I'm worried at all, so I'll do that.

    In fact, just remembering, she did ask me if I had plenty of 1mg tablets left in case I needed to drop down to those.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook